MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY; TORIC IOL

ABBOTT MEDICAL OPTICS TECNIS SYMFONY; TORIC IOL
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens remains implanted.(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that a physician is planning on explanting a symfony lens from a patient's right eye (od).The female patient has lousy vision in both eyes.The physician will proceed with explanting the od first.Patient's visual acuity in the right eye is j16.The patient has lousy vision in their left eye, j10.The doctor is planning on an explant of this lens as well.At this time, a date for the lens explants has not been scheduled.This report represents the lens implanted in the patient's right eye.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the product was not returned to the manufacturing site.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY
Common Device Name
TORIC IOL
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6532122
Report Number9614546-2017-00339
Device Sequence Number16342849
Product Code POE
UDI-Device Identifier05050474591745
UDI-Public(01)05050474591745(17)210713
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/13/2021
Device Model NumberZXR00
Device Catalogue NumberZXR00U0150
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/31/2017
Supplement Date Received by Manufacturer10/20/2017
Initial Report FDA Received Date04/28/2017
Supplement Report FDA Received Date11/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;